Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 88, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Aug 2, 2007, 1:10 AM CDT for Republic County, Kansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2007, 1:10 AM CDT (06:10 UTC)
- Expired
- Aug 2, 2007, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
County Republic County, KS
The radar
The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 06:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 2:33 AM CDT | FLASH FLOOD | 4 Nw Belleville, KS | ONE FOOT OF FLOWING WATER OVER LINCOLN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 792 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 020614 FFWTOP KSC157-020915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 110 AM CDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 415 AM CDT * AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER CENTRAL AND NORTHWESTERN REPUBLIC COUNTY. RAINFALL RATES UP TO 2 INCHES PER HOUR ARE LIKELY WITH THIS CLUSTER OF STORMS. THE HEAVIEST RAIN HAS FALLEN 5 MILES NORTHWEST OF BELLEVILLE...IN BETWEEN ROADS 120 AND 160 INTERSECTING KING AND LINCOLN ROADS. THE HEAVY RAINFALL COMBINED WITH ALREADY SATURATED GROUNDS WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING. * LOCATIONS IMPACTED INCLUDE... REPUBLIC... BELLEVILLE... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3980 9792 3976 9754 4000 9756 4000 9793 $$ BLAIR
2 follow-up statements
000 WGUS73 KTOP 020702 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 158 AM CDT THU AUG 2 2007 KSC157-020915- REPUBLIC- 158 AM CDT THU AUG 2 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR NORTHWESTERN REPUBLIC COUNTY... AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAINFALL OVER CENTRAL AND NORTHWESTERN REPUBLIC COUNTY. RADAR ESTIMATES 3 TO 4 INCHES OF RAIN HAS FALLEN WITHIN THE PAST TWO HOURS. THE GREATEST POTENTIAL FOR FLASH FLOODING REMAINS 5 MILES NORTHWEST OF BELLEVILLE...OR IN THE VICINITY OF KING AND LINCOLN ROAD AND ROAD 140 NEAR THE RILEY AND WEST CREEK VICINITY. LOCATIONS IMPACTED INCLUDE... REPUBLIC BELLEVILLE TORRENTIAL RAINFALL WILL CAUSE FLASH FLOODING OF INTERSECTIONS AND ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. LAT...LON 3980 9792 3976 9754 4000 9756 4000 9793 $$ BLAIR
000 WGUS73 KTOP 020906 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 406 AM CDT THU AUG 2 2007 KSC157-020916- REPUBLIC- 406 AM CDT THU AUG 2 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 AM CDT FOR NORTHWESTERN REPUBLIC COUNTY... AT 406 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE VERY HEAVY RAIN HAS ENDED...AND THE POSSIBILITY FOR FLASH FLOODING WILL CONTINUE TO DECREASE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT. LAT...LON 3980 9792 3976 9754 4000 9756 4000 9793 $$ BLAIR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 4:10 PM CDT, 9 hours earlier.
Area forecast discussion, Aug 1, 4:10 PM CDT, 9 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 410 PM CDT WED AUG 1 2007 .DISCUSSION... TONIGHT AND THURSDAY...HAVE POSTED A FLASH FLOOD WATCH ALONG NORTHERN BORDER BEGINNING LATER TONIGHT THROUGH MIDDAY THURSDAY. HIGH PRECIPITABLE WATER VALUES...RELATIVELY LOW ANTECEDENT INDICES...AND LOW FLASH FLOOD INDICES WITH LOW LVL BNDRY APPCHG...WOULD SUGGEST THIS AREA MAY BE BEST BET FOR HEAVY FLASH FLOOD PRODUCING RAIN. PCPN MAY EVEN LINGER INTO THURSDAY AFTERNOON...AND MAY NEED TO BE EXTENDED LATER...BUT FOR NOW...IS A GOOD FIRST PASS. TEMPERATURES WILL CONTINUE NEAR PERSISTENCE VALUES...PERHAPS A BIT LOWER TMRW WITH PCPN AND CLOUDS. BNDRY BECOMES RATHER DIFFUSE OUR AREA BY TMRW AFTN...AND THAT MAY BE ENOUGH TO PRECLUDE HEAVIER RAIN IN THE AFTERNOON. BUT KEPT HIGHER POPS THROUGH THE DAY WITH SOME DOUBT IN HOW DIFFUSE BNDRY WILL BECOME...AT LEAST BEFORE TMRW EVENING. FOR THE THURSDAY NIGHT FRIDAY NIGHT PERIOD FORECAST CONCERNS ARE PRECIPITATION CHANCES WITH FRONT IN THE AREA AND POSITION OF FRONT KEY HERE AND HANDLED DIFFERENTLY BY MODELS...GFS FASTER TO DROP FRONT ACROSS CWA BUT THEN BOTH SLIP BOUNDARY INTO SOUTHERN PORTIONS OF CWA WHERE IT WEAKENS...THEN GRADUALLY LIFTS NORTH AGAIN FRIDAY NIGHT INTO SATURDAY. WITH LOW LEVEL CONVERGENCE AND OVERRUNNING OVER THE BOUNDARY THURSDAY NIGHT...HAVE KEPT POPS IN THE 30 TO 40 PERCENT RANGE...WITH BOTH GFS/NAM FAVORING THE HIGHER POPS WEST. KEEPING POPS IN AT LEAST THE 30 PERCENT RANGE ON FRIDAY AND EARLY FRIDAY NIGHT AS BOUNDARY IN VICINITY AND MODELS MOVING A SHORTWAVE OVER THE TOP OF THE RIDGE AND ACROSS THE AREA DURING THE NIGHT TIME HOURS FRIDAY NIGHT. LATER MODEL RUNS HOPEFULLY WILL HAVE BETTER POSITIONING ON UPPER SUPPORT AND FRONT TO BETTER DEFINE POPS. WENT CLOSER TO THE COOLER GUIDANCE NUMBERS FOR HIGHS FRIDAY GIVEN EXPECTED CLOUD COVER AND AT LEAST SCATTERED PRECIPITATION. HIGHS MID TO UPPER 80S NORTH TO AROUND 90 SOUTH. COULD BE COOLER IF PRECIPITATION MORE WIDESPREAD. PRECIPITABLE WATER VALUES ON BOTH MODELS THROUGH THE THIS PERIOD VERY HIGH...A LITTLE OVER 2 INCHES ON FRIDAY AND 1.5 TO 2 INCHES FRIDAY NIGHT INTO SATURDAY SO LOCALLY HEAVY RAINFALL STILL POSSIBLE. FOR THE WEEKEND PERIOD...UPPER RIDGE BUILDS ACROSS THE AREA AND LOOKS TO BE MAINLY HOT AND DRY...ALTHOUGH DEWPOINTS STILL FAIRLY HIGH. H850 MB TEMPS IN THE 22 TO 26 DEGREE C RANGE. HAVE HIGHS IN THE LOW TO MID 90S ON SATURDAY AND MID TO UPPER 90S ON SUNDAY. FOR THE MONDAY THROUGH WEDNESDAY TIME PERIOD. UPPER RIDGE SLIDES EAST OF AREA WITH SOUTHWEST FLOW ALOFT. WITH AFTERNOON HEATING AND INSTABILITY...MORE OF A SUMMER LIKE PATTERN OF LATE AFTERNOON AND EVENING THUNDERSTORM POTENTIAL SETTING UP. FLY IN OINTMENT HERE MAY BE MID LEVEL CAPPING WITH WARM AIR ALOFT. GFS HINTING OF SHORTWAVE ENERGY ADDING SOME ADDITIONAL CONVECTIVE HELP FOR TUESDAY NIGHT INTO WEDNESDAY. AFTER COORDINATION WITH SURROUNDING OFFICES...MOST FELT SOME POTENTIAL FOR AT LEAST ISOLATED PRECIPITATION CHANCE THIS PERIOD AND HAVE THUS INTRODUCED SOME SLIGHT CHANCE POPS. HIGHS MONDAY IN THE MID TO UPPER 90S AGAIN BUT WITH MORE CLOUDS EXPECTED AND POSSIBLE CONVECTION...WENT LOW TO MIDDLE 90S FOR TUESDAY AND WEDNESDAY. PF && .AVIATION... SCT025-040 CU THROUGH THE EARLY AFTERNOON HOURS...AND SCT100 TO ACCOUNT FOR DISSIPATING MVC TO THE NORTH. BY 22Z...SEE AMPLE DAYTIME HEATING ALONG SAME SHEAR AXIS AS THE PAST FEW DAYS..AND WEAK WAVE AS IT DROPS SE-WARD COULD LEAD TO POP-UP TSRA AROUND TOP/FOE/MHK...BUT BECAUSE OF UNCERTAINTY IN PLACEMENT OF CELLS WILL ONLY INCLUDE VCTS THROUGH SUNDOWN. LL MOISTURE POOLING AND LIGHT WINDS AHEAD OF ADVANCING COLD FRONT ESTABLISHES SIMILAR CONDITIONS TO THIS MORNING...RESULTING IN INCLUSION OF 4SM BR AT EACH SITE...WHICH MAY DIP BRIEFLY DOWN TO IFR CONDITIONS 12-14--THOUGH NOT CONFIDENT ENOUGH TO INCLUDE ATTM. LATER SHIFTS WILL HAVE TO ASSESS EXTENT/FORWARD PROPAGATION OF COLD FRONT...WHICH COULD HELP TSRA DEVELOPMENT PRIOR TO PROGGED 15Z VCTS THURS MORNING. EK && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NORTHERN BORDER COUNTIES AND CLOUD COUNTY 06Z TNGT THROUGH 18Z THURSDAY. && SK/EK/PF
Hazardous weather outlook, Aug 1, 4:51 PM CDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 451 PM CDT WED AUG 1 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-021500- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 451 PM CDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH HAS BEEN POSTED FOR THE FAR NORTHERN COUNTIES OF NORTHEAST KANSAS DOWN THROUGH CLOUD COUNTY IN NORTH CENTRAL KANSAS...FROM AFTER MIDNIGHT THROUGH 1 PM THURSDAY. SEE THE APPROPRIATE WATCHES AND STATEMENTS FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT WITH THE BETTER CHANCES OVER THE NORTHERN COUNTIES. LOCALLY HEAVY RAIN AND FLOODING PROBLEMS WILL BE POSSIBLE BUT THE MORE WIDESPREAD FLOODING POTENTIAL WILL BE OVER THE NORTHERN COUNTIES AND THUS THE ISSUANCE OF THE FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE ACROSS THE AREA THURSDAY INTO THURSDAY NIGHT...AND AGAIN FRIDAY INTO FRIDAY NIGHT. DEPENDING ON THE EXTENT OF THE RAINFALL THROUGH THURSDAY MORNING...THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME AND COVERAGE. A SLIGHT CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA MONDAY AND TUESDAY OF NEXT WEEK...FAVORING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Aug 1, 9:55 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
955 PM CDT WED AUG 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HEAVY RAIN 1 SW HADDAM 39.85N 97.31W
08/01/2007 M0.90 INCH WASHINGTON KS TRAINED SPOTTER
MEASURED RAINFALL FELL IN 40 MINUTES.
&&
CAVANAUGHSpecial weather statement, Aug 1, 10:10 PM CDT, 3 hours before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 1010 PM CDT WED AUG 1 2007 KSZ021-020345- CLAY- 1010 PM CDT WED AUG 1 2007 THROUGH 1045 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 20 MPH ACROSS PORTIONS OF NORTHERN AND CENTRAL CLAY COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MORGANVILLE...IDANA...GREEN AND CLAY CENTER.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 9:46 PM CDT | Flash Flood Warning | TOP | Washington | 3 hr |
| Aug 2, 4:22 AM CDT | River Flood Warning | TOP | Marshall | 40 hr |
| Aug 2, 9:46 AM CDT | River Flood Warning | TOP | Marshall, Washington | 23 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.